Hello redfox36. You can eat tums. Tyramine is the substance to be avoided at all costs. Its found in foods, some fruits beverages etc. If a person is on a MAOI such as Parnate and eats a food containing Tyramine, that persons blood pressure will rise throught the roof so to speak. It's a serious reaction that can prove to be deadly. There is a long list of foods etc to be avoided. You might to a search and read up on whats to be voided and whats not. Regards, pledge
You can take tums. Here is what the manufactureres of parnate say you can eat: In general, patients treated with MAOIs or other agents that possess MAOI activity (e.g., furazolidone, linezolid, procarbazine) should avoid consumption of products that contain large amounts of amines and protein foods in which aging or breakdown of protein is used to increase flavor. These foods include cheese (particularly strong, aged or processed cheeses), sour cream, wine (particularly red wine), champagne, beer, pickled herring, anchovies, caviar, shrimp paste, liver (particularly chicken liver), dry sausage, salamis, figs, raisins, bananas, avocados, chocolate, soy sauce, bean curd, sauerkraut, yogurt, papaya products, meat tenderizers, fava bean pods, protein extracts, yeast extracts, and dietary supplements. Caffeine may also precipitate hypertensive crisis so its intake should be minimized as well. At least 14 days should elapse following discontinuation of MAOI therapy before these foods may be consumed. Specially designed reference materials and dietary consultation are recommended so that an appropriate and safe diet can be planned. Patients should also be advised to promptly seek medical attention if they experience potential signs and symptoms of a hypertensive crisis such as severe headache, visual disturbances, difficulty thinking, stupor or coma, seizures, chest pain, unexplained nausea or vomiting, and stroke-like symptoms.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 23 Apr 2010 • 2 answers
Posted 26 Feb 2011 • 1 answer
Posted 27 Jul 2012 • 2 answers
Posted 23 Mar 2014 • 1 answer
My friend has been taking Parnate on and off since the late 70's. She had taken it without incident?
Posted 31 Dec 2016 • 2 answers